What is the Triaminic Vapor Patch?
Triaminic Vapor Patch is used as a cough suppressant and is usually applied to the throat or chest of children two years or older. It comes in two scents: menthol and mentholated cherry. Novartis Consumer Health is the manufacturer of Triaminic Vapor Patch.
FDA Public Health Advisory: Triaminic Vapor Patch Recall
The FDA issued a Public Health Advisory on June 19, 2006, to inform the public of Novartis’ voluntary recall of Triaminic Vapor Patch because of the hazards posed by the possible accidental ingestion of the patch. Since Triaminic Vapor Patch is applied to the throat and chest, a young child may remove it and put the patch on their mouth. The cherry scent most especially may tempt a young child to try to eat the patch. Triaminic Vapor Patch contains camphor and eucalyptus oils which, if ingested, may cause the following:
- Burning sensation in the mouth
- Headache, nausea
- Severe and life-threatening events, such as seizures
A child in Canada was reported to have seizures after the child chewed the patch.
FDA and Novartis advised consumers to return unused Triaminic Vapor Patches to the place where they were bought, or discarded them in the trash. Find more information about the recall here.
Triaminic Vapor Patch – Getting Legal Help
Even if most medicines are expected to have side effects, it is the duty of the manufacturer of these medicines to inform the medical community and the public of known risks associated with the drugs they produce. Failure to give adequate warning to the public and the medical community of the dangers of the drug makes the manufacturer liable for product liability for any injury that may be caused by their product.
If you or your loved one has suffered any of the dangerous symptoms or unusual reaction after taking Triaminic Vapor Patch, go to your doctor or the hospital as soon as possible. You may also consider consulting with an experienced attorney in order to get more information regarding your rights and possible remedies for the injuries you suffered because of the use of Triaminic Vapor Patch.